Gadolinium Toxicity

Home » Background » GBCAs » European Medicines Agency takes action on Linear Gadolinium-based Contrast Agents

European Medicines Agency takes action on Linear Gadolinium-based Contrast Agents

Breaking News

breakingnews

July 21, 2017 – European Medical Authority takes action on Linear Contrast Agents.  Read all about it.

March 10, 2017 – European group recommends to stop using 4 linear GBCAs Read all about it.

February 27, 2017 – New Study Reports Gadolinium Retention in 70 Cases with Normal Kidney Function. Read all about it.

Enter your email address to follow this blog and receive notifications of new posts by email.

Viewpoint Categories

Monthly Archives

On July 21, 2017, the European Medicines Agency (EMA) confirmed previous recommendations to suspend the use of three linear gadolinium-based contrast agents (GBCAs) used for MRIs, citing potential risks from brain deposition of gadolinium.  The use of one other linear GBCA will be restricted to liver scans.

The 3 suspended agents are Magnevist (gadopentetic acid), Omniscan (gadodiamide), and OptiMark (gadoversetamide).  The agent restricted to liver scans is MultiHance (gadobenic acid).

Read the article on Aunt Minne about this action here:
http://www.auntminnie.com/index.aspx?sec=ser&sub=def&pag=dis&ItemID=117859

The official announcement from the EMA can be found here:
http://www.ema.europa.eu/docs/en_GB/document_library/Referrals_document/gadolinium_contrast_agents_31/Opinion_provided_by_Committee_for_Medicinal_Products_for_Human_Use/WC500231824.pdf

Additional information on the EMA website can be found here:
http://www.ema.europa.eu/ema/index.jsp?curl=pages/medicines/human/referrals/Gadolinium-containing_contrast_agents/human_referral_prac_000056.jsp&mid=WC0b01ac05805c516f

We are encouraged by the EMA’s action and believe that the FDA should take a similar stance.

Patients and their doctors should report all adverse events and clinical symptoms to the FDA or the appropriate governing authority in their country.  Chronic symptoms that develop soon after MRIs with contrast could be manifestations of the harm done by gadolinium deposition in the brain, bones, and elsewhere in the body.


Comments

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: